Jump to content

WannaBWell: Muscle spasms


WannaBWell

Recommended Posts

Hi, 

I'm new to this site. I had a very short run on a low dose of Prozac (10 mg) starting in November of 2016 and developed involuntary muscle spasms in my torso about 4 weeks later. I have never had this symptom in my life and was obviously perplexed and disturbed by it. I did some research and came across an article in the New York Times by the author of Prozac Backlash. Has anyone else developed involuntary muscle spasms while taking Prozac? I stopped the med in January/early Feb of 2017 and continue to have relentless muscle spasms at night that make sleeping pretty much impossible. Thanks for any thoughts!  

Link to comment
  • Administrator

Welcome, WannaBWell.

 

It sounds like you had an adverse reaction to Prozac, which sensitized your nervous system, and that carried over to the post-discontinuation symptom pattern.

 

When you got the muscle spasms while taking Prozac, had you just increased the dosage or added any other drug?

 

When do the spasms start in the evening? Do you have any other odd symptoms now?

 

You might want to try these supplements:

 

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

Try a little bit of one at a time to see how it affects you. Magnesium is a natural muscle relaxant.

 

How are your vitamin B12 and vitamin D3 levels? 

 

I'm moving this to the Introductions forum to start your Intro topic, where you can post questions about your particular situation and keep track of your progress.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks for the welcome! It is such a relief that there is somewhere to turn to when the medical field itself doesn't seem to understand the fallout from anti-depressants (and seems keen to add to the already fragile and unpredictable physiological mix by adding to the mix with more psych meds/unknowns).

 

I know little about post discontinuation symptom patterns but I will be learning more I'm sure. I am really confounded that a Antidepressant could cause my muscle spasms and that they are persisting for weeks after discontinuing approximately 2 months of low dose (10 mg) Prozac. To answer your question, I discontinues Klonopin in the fall of 2016 (about 2 months prior to starting Prozac). I was taking it 4-5 nights a week to help with early morning waking. I discontinued because I had concerns regarding that drug in relation to some recent studies. I didn't have any noticeable withdrawal from that drug. I then started on the Prozac approximately 2 month later and developed the muscle spasms 4 weeks in. I do have a history of Restless Leg Syndrome and my symptoms have been increasing in intensity and duration. I saw a neurologist to address the muscle spasms about a month ago and he thinks they could be a manifestation of Restless Leg Syndrome. I was on Ropinerole pretty much nightly in 2016 in order to alleviate this nightmarish medical condition when I began to learn about augmentation that can happen with Ropinerole and the SSRI's. Apparently these drugs typically increase RLS symptoms over time. This is extremely frustrating to me because the drug that you are trusting in is gonna be much more problematic in the end for many, but then, the drug co's are making their fortune so why worry about human beings. Yes, I need some counseling, I realize :)

 

Thanks for your supplement advice. I will start on the Omega 3 and Magnesium. I am deficient in Riboflavin and Folate so I am taking a multi-vit and some B vitamins to address that. D3 levels are good and B12 seems within normal range. 

 

I appreciate your time and thoughts!!

 

 

Link to comment
  • Administrator

You may find magnesium makes a big difference.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy